Alert archive / Puerto Rico / Flash Flood Warnings in 2008
Flash Flood Warning 58, NWS JSJ
NWS JSJ issued this flash flood warning at Sep 21, 2008, 8:43 PM CDT. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 21, 2008, 8:43 PM CDT (01:43 UTC)
- Expired
- Sep 22, 2008, 12:30 PM CDT
- In force
- 16 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 220143
FFWSJU
PRC001-007-009-015-019-021-023-025-029-031-033-035-037-039-041-043-
045-047-049-051-053-055-057-059-061-063-067-069-073-075-077-079-081-
083-085-087-089-091-093-095-097-101-103-105-107-109-111-113-119-121-
123-125-127-129-133-135-137-139-141-143-145-147-149-151-153-220530-
/O.NEW.TJSJ.FF.W.0058.080922T0143Z-080922T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
943 PM AST SUN SEP 21 2008
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
BAYAMON
HORMIGUEROS
CIALES
CAGUAS
CIDRA
COAMO
CAYEY
COROZAL
COMERIO
AIBONITO
AGUAS BUENAS
BARRANQUITAS
JUNCOS
JAYUYA
GURABO
ADJUNTAS
MARICAO
OROCOVIS
NARANJITO
MOROVIS
TOA ALTA
SABANA GRANDE
SAN GERMAN
SAN LORENZO
UTUADO
YAUCO
VILLALBA
TRUJILLO ALTO
VEGA ALTA
LAS PIEDRAS
LAS MARIAS
LARES
DORADO
GUAYANILLA
ARROYO
LUQUILLO
PATILLAS
MAUNABO
NAGUABO
GUAYNABO
CEIBA
CANOVANAS
GUAYAMA
FAJARDO
CULEBRA
GUANICA
CAROLINA
HUMACAO
JUANA DIAZ
MANATI
PONCE
CABO ROJO
CATANO
MAYAGUEZ
VEGA BAJA
SAN JUAN
SALINAS
SANTA ISABEL
PENUELAS
LOIZA
RIO GRANDE
YABUCOA
VIEQUES
TOA BAJA
LAJAS
* UNTIL 130 AM AST
* AT 935 PM AST...NWS DOPPLER RADAR INDICATED VERY HEAVY TO
TORRENTIAL RAINFALL OCCURRING ACROSS SIGNIFICANT PORTIONS OF
EAST..SOUTHEAST...AND EASTERN INTERIOR THE LAST COUPLE OF HOURS AND
NOW OVER SOUTHERN PUERTO RICO. WEATHER DOPPLER RADAR HAS ESTIMATED
RAINFALL RATES AS HIGH AS FOUR AND A HALF INCHES PER HOUR OVER
PORTIONS OF THE SOUTH AND SOUTHEAST OF PUERTO RICO WITHIN THIS HOUR.
RAINFALL IS EXPECTED TO CONTINUE THROUGHOUT THE REST OF THE
EVENING AND OVERNIGHT. THEREFORE...THE FLASH FLOOD WARNING HAS
BEEN EXTENDED IN TIME...AND IN AREAL COVERAGE TO COVER PARTS OF THE
SOUTH AND CENTRAL PORTIONS OF PUERTO RICO UNTIL 130 AST MONDAY.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...ROADS
AND LANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING
AREAS ARE SUBJECT TO FLOODING. IN ADDITION...MUDSLIDES ARE EXPECTED
OVER AREAS OF STEEP TERRAIN.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 1821 6531 1809 6525 1804 6556 1817 6564
1793 6589 1792 6726 1824 6719 1826 6653
1851 6655 1843 6554 1829 6557 1819 6545
1821 6531 1831 6543 1839 6538 1836 6519
$$
OB5 follow-up statements
000
WGCA52 TJSJ 220529
FFWSJU
PRC001-007-009-015-019-021-023-025-029-031-033-035-037-039-041-043-
045-047-049-051-053-055-057-059-061-063-067-069-073-075-077-079-081-
083-085-087-089-091-093-095-097-101-103-105-107-109-111-113-119-121-
123-125-127-129-133-135-137-139-141-143-145-147-149-151-153-221130-
/O.EXT.TJSJ.FF.W.0058.000000T0000Z-080922T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
129 AM AST MON SEP 22 2008
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
BAYAMON
HORMIGUEROS
CIALES
CAGUAS
CIDRA
COAMO
CAYEY
COROZAL
COMERIO
AIBONITO
AGUAS BUENAS
BARRANQUITAS
JUNCOS
JAYUYA
GURABO
ADJUNTAS
MARICAO
OROCOVIS
NARANJITO
MOROVIS
TOA ALTA
SABANA GRANDE
SAN GERMAN
SAN LORENZO
UTUADO
YAUCO
VILLALBA
TRUJILLO ALTO
VEGA ALTA
LAS PIEDRAS
LAS MARIAS
LARES
DORADO
GUAYANILLA
ARROYO
LUQUILLO
PATILLAS
MAUNABO
NAGUABO
GUAYNABO
CEIBA
CANOVANAS
GUAYAMA
FAJARDO
CULEBRA
GUANICA
CAROLINA
HUMACAO
JUANA DIAZ
MANATI
PONCE
CABO ROJO
CATANO
MAYAGUEZ
VEGA BAJA
SAN JUAN
SALINAS
SANTA ISABEL
PENUELAS
LOIZA
RIO GRANDE
YABUCOA
VIEQUES
TOA BAJA
LAJAS
* UNTIL 730 AM AST
* AT 112 AM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY TO TORRENTIAL RAINFALL OCCURRING ACROSS SIGNIFICANT
PORTIONS OF THE EAST..SOUTHEAST...AND EASTERN INTERIOR DURING THE
LAST COUPLE OF HOURS AND NOW OVER SOUTHERN PUERTO RICO FROM CABO
ROJO TO PONCE. WEATHER RADAR HAS ESTIMATED RAINFALL RATES AS HIGH AS
FOUR INCHES PER HOUR OVER PORTIONS OF SOUTH AND SOUTHEAST PUERTO
RICO SINCE MIDNIGHT. RAINFALL IS EXPECTED TO CONTINUE OVERNIGHT
THROUGH THE MORNING HOURS. THEREFORE...THE FLASH FLOOD WARNING HAS
BEEN EXTENDED IN TIME...UNTIL 730 AST THIS MORNING.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF ALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...ROADS
AND LANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING
AREAS ARE SUBJECT TO FLOODING...WITH MANY MAJOR RIVERS BEYOND OR
APPROACHING FLOOD STAGE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING. AS SOILS BECOME
SATURATED THE DANGER OF MUDSLIDES WILL INCREASE DRAMATICALLY.
DRIVING ON MOUNTAIN HIGHWAYS IS NOT RECOMMENDED EXCEPT IN
EMERGENCIES.
A FLASH FLOOD WARNING MEANS FLOODING IS OCCURRING OR IS IMMINENT.
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER
TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO
ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
LAT...LON 1821 6531 1809 6525 1804 6556 1817 6564
1793 6589 1792 6726 1824 6719 1826 6653
1851 6655 1843 6554 1829 6557 1819 6545
1821 6531 1831 6543 1839 6538 1836 6519
$$
CASTRO000
WGCA72 TJSJ 220601
FFSSJU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
201 AM AST MON SEP 22 2008
PRC001-007-009-015-019-021-023-025-029-031-033-035-037-039-041-043-
045-047-049-051-053-055-057-059-061-063-067-069-073-075-077-079-081-
083-085-087-089-091-093-095-097-101-103-105-107-109-111-113-119-121-
123-125-127-129-133-135-137-139-141-143-145-147-149-151-153-221130-
/O.CON.TJSJ.FF.W.0058.000000T0000Z-080922T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BAYAMON PR-HORMIGUEROS PR-CIALES PR-CAGUAS PR-CIDRA PR-COAMO PR-
CAYEY PR-COROZAL PR-COMERIO PR-AIBONITO PR-AGUAS BUENAS PR-
BARRANQUITAS PR-JUNCOS PR-JAYUYA PR-GURABO PR-ADJUNTAS PR-MARICAO PR-
OROCOVIS PR-NARANJITO PR-MOROVIS PR-TOA ALTA PR-SABANA GRANDE PR-
SAN GERMAN PR-SAN LORENZO PR-UTUADO PR-YAUCO PR-VILLALBA PR-
TRUJILLO ALTO PR-VEGA ALTA PR-LAS PIEDRAS PR-LAS MARIAS PR-LARES PR-
DORADO PR-GUAYANILLA PR-ARROYO PR-LUQUILLO PR-PATILLAS PR-MAUNABO PR-
NAGUABO PR-GUAYNABO PR-CEIBA PR-CANOVANAS PR-GUAYAMA PR-FAJARDO PR-
CULEBRA PR-GUANICA PR-CAROLINA PR-HUMACAO PR-JUANA DIAZ PR-MANATI PR-
PONCE PR-CABO ROJO PR-CATANO PR-MAYAGUEZ PR-VEGA BAJA PR-SAN JUAN PR-
SALINAS PR-SANTA ISABEL PR-PENUELAS PR-LOIZA PR-RIO GRANDE PR-
YABUCOA PR-VIEQUES PR-TOA BAJA PR-LAJAS PR-
201 AM AST MON SEP 22 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 AM AST FOR
LAJAS...TOA BAJA...VIEQUES...YABUCOA...RIO GRANDE...LOIZA...
PENUELAS...SANTA ISABEL...SALINAS...SAN JUAN...VEGA BAJA...
MAYAGUEZ...CATANO...CABO ROJO...PONCE...MANATI...JUANA DIAZ...
HUMACAO...CAROLINA...GUANICA...CULEBRA...FAJARDO...GUAYAMA...
CANOVANAS...CEIBA...GUAYNABO...NAGUABO...MAUNABO...PATILLAS...
LUQUILLO...ARROYO...GUAYANILLA...DORADO...LARES...LAS MARIAS...LAS
PIEDRAS...VEGA ALTA...TRUJILLO ALTO...VILLALBA...YAUCO...UTUADO...SAN
LORENZO...SAN GERMAN...SABANA GRANDE...TOA ALTA...MOROVIS...
NARANJITO...OROCOVIS...MARICAO...ADJUNTAS...GURABO...JAYUYA...
JUNCOS...BARRANQUITAS...AGUAS BUENAS...AIBONITO...COMERIO...
COROZAL...CAYEY...COAMO...CIDRA...CAGUAS...CIALES...HORMIGUEROS AND
BAYAMON MUNICIPALITIES...
AT 152 AM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
WIDE AREAS OF MODERATE TO HEAVY RAIN OVER MOST OF THE WARNED AREA.
ADDITIONAL RAINS ARE STILL FALLING IN THOSE AREAS HARDEST HIT. AREAS
THAT HAVE RECEIVED THE MOST RAIN SINCE MIDNIGHT INCLUDE THE SOUTHERN
COASTS OF GUAYANILLA...PENUELAS...PONCE...SALINAS AND
GUAYAMA...NAGUABO...VIEQUES AND PART OF CULEBRA. EACH OF THESE AREAS
HAS RECEIVED MORE THAN ONE INCH SINCE ONLY MIDNIGHT.
MANY AREA RIVERS REMAIN WELL ABOVE FLOOD STAGE IN ONE OF THE MOST
SERIOUS FLOOD EVENTS IN RECENT MEMORY. BELOW ARE A FEW OF THE LATEST
RIVER STAGES NOTED BY UNITED STATES GEOLOGICAL SURVEY RIVER GAGES
FOLLOWED BY THE STAGE AT WHICH THE RIVER IS CONSIDERED IN FLOOD.
RIVER STAGE FLOOD STAGE
RIO GUAYANES AT CENTRAL ROIG 27.23 FALLING SLOWLY 15.00
RIO MAUNABO AT LIZAS 13.90 FALLING RAPIDLY 10.00
RIO MARIN AT PATILLAS 14.74 RISING 10.00
RIO CAYAGUAS AT CERRO GORDO 15.86 FALLING 15.00
RIO GRANDE DE LOIZA AT HIGHWAY 183 17.20 RISING SLOWLY 14.00
RIO VALENCIANO NEAR JUNCOS 15.14 FALLING 12.00
RIO GRANDE DE LOIZA AT CAGUAS 17.17 RISING 16.00
RIO GURABO IN GURABO 27.82 RISING 18.00
RIO GRANDE DE LOIZA IN TRUJILLO ALTO 29.54 FALLING SLOWLY 22.00
RIO FAJARDO NEAR FAJARDO 8.30 FALLING SLOWLY 8.00
RIO GUAYANILLA 9.14 FALLING 12.00
RIO GUANAJIBO 12.20 FALLING 13.00
RIO DE LA PLATA AT COMERIO 11.01 FALLING 11.00
RIVERS THAT ARE FALLING MAY NOT CONTINUE TO FALL AS NEW BANDS OF
PRECIPITATION MOVE ONSHORE FROM THE SOUTH.
MODELS INDICATE THAT THE WIDE BAND OF PRECIPITATION WILL CONTINUE
MOVING OVER PUERTO RICO THROUGH MONDAY AND INTO TUESDAY. WE EXPECT
STRONGER CONVECTION WHEN UPPER LEVEL DIVERGENCE AND AFTERNOON
HEATING GIVE ADDITIONAL STRENGTH TO SHOWERS AND THUNDERSTORMS IN
THIS LOW PRESSURE. THEREFORE EXPECT ADDITIONAL FLOODING IN MANY
AREAS OF PUERTO RICO DURING THE DAY TODAY. CURRENTLY WINDS HAVE NOT
BEEN A PROBLEM AND RAPID STRENGTHENING OF THIS SYSTEM IS NOT
FORECAST TO OCCUR IN THE NEXT 12 HOURS...BUT BECAUSE OF THE SLOW
MOVEMENT OF THE LOW AND ITS TRAJECTORY TOWARD THE NORTH...IT WILL
PRODUCE CONTINUED FLOODING OF A MOST SERIOUS NATURE.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
COMERIO...JAYUYA...PLAYA FORTUNA...VIEQUES...VEGA BAJA...VEGA
ALTA...TRUJILLO ALTO...TOA BAJA...SUAREZ...SANTA BARBARA...SAN
JUAN...SAN ISIDRO...SAN ANTONIO...SABANA SECA...ROOSEVELT
ROADS...RIO LAJAS...SAN JOSE...TOA ALTA...RIO
GRANDE...RAMOS...PAJAROS...NARANJITO...MOROVIS...MONSERRATE...MIRANDA
...MANATI...LUQUILLO...LUIS M. CINTRON...LOIZA...LEVITTOWN...LA
LUISA...LA DOLORES...JUNCOS...INGENIO...HATO CANDAL...H. RIVERA
COLON...GUAYNABO...GALATEO...FRANQUEZ...FAJARDO...DORADO...COTO
NORTE...COROZAL...CIALES...CELADA...GURABO...CEIBA...CATANO...
CAROLINA...CANOVANAS...CANDELARIA ARENAS...CANDELARIA...CAMPO
RICO...CAMPANILLA...CAGUAS...BRENAS...BAYAMON...BARCELONETA...
BARAHONA...BAIROA...AGUAS CLARAS AND AGUAS BUENAS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES AS DID SEVERAL YESTERDAY.
NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE
FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE
ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN
AROUND...DONT DROWN.
LAT...LON 1821 6531 1809 6525 1804 6556 1817 6564
1793 6589 1792 6726 1824 6719 1826 6653
1851 6655 1843 6554 1829 6557 1819 6545
1821 6531 1831 6543 1839 6538 1836 6519
$$
SNELL000
WGCA72 TJSJ 220837
FFSSJU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
437 AM AST MON SEP 22 2008
PRC001-007-009-015-019-021-023-025-029-031-033-035-037-039-041-043-
045-047-049-051-053-055-057-059-061-063-067-069-073-075-077-079-081-
083-085-087-089-091-093-095-097-101-103-105-107-109-111-113-119-121-
123-125-127-129-133-135-137-139-141-143-145-147-149-151-153-221130-
/O.CON.TJSJ.FF.W.0058.000000T0000Z-080922T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BAYAMON PR-HORMIGUEROS PR-CIALES PR-CAGUAS PR-CIDRA PR-COAMO PR-
CAYEY PR-COROZAL PR-COMERIO PR-AIBONITO PR-AGUAS BUENAS PR-
BARRANQUITAS PR-JUNCOS PR-JAYUYA PR-GURABO PR-ADJUNTAS PR-MARICAO PR-
OROCOVIS PR-NARANJITO PR-MOROVIS PR-TOA ALTA PR-SABANA GRANDE PR-
SAN GERMAN PR-SAN LORENZO PR-UTUADO PR-YAUCO PR-VILLALBA PR-
TRUJILLO ALTO PR-VEGA ALTA PR-LAS PIEDRAS PR-LAS MARIAS PR-LARES PR-
DORADO PR-GUAYANILLA PR-ARROYO PR-LUQUILLO PR-PATILLAS PR-MAUNABO PR-
NAGUABO PR-GUAYNABO PR-CEIBA PR-CANOVANAS PR-GUAYAMA PR-FAJARDO PR-
CULEBRA PR-GUANICA PR-CAROLINA PR-HUMACAO PR-JUANA DIAZ PR-MANATI PR-
PONCE PR-CABO ROJO PR-CATANO PR-MAYAGUEZ PR-VEGA BAJA PR-SAN JUAN PR-
SALINAS PR-SANTA ISABEL PR-PENUELAS PR-LOIZA PR-RIO GRANDE PR-
YABUCOA PR-VIEQUES PR-TOA BAJA PR-LAJAS PR-
437 AM AST MON SEP 22 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 AM AST FOR
LAJAS...TOA BAJA...VIEQUES...YABUCOA...RIO GRANDE...LOIZA...
PENUELAS...SANTA ISABEL...SALINAS...SAN JUAN...VEGA BAJA...
MAYAGUEZ...CATANO...CABO ROJO...PONCE...MANATI...JUANA DIAZ...
HUMACAO...CAROLINA...GUANICA...CULEBRA...FAJARDO...GUAYAMA...
CANOVANAS...CEIBA...GUAYNABO...NAGUABO...MAUNABO...PATILLAS...
LUQUILLO...ARROYO...GUAYANILLA...DORADO...LARES...LAS MARIAS...LAS
PIEDRAS...VEGA ALTA...TRUJILLO ALTO...VILLALBA...YAUCO...UTUADO...SAN
LORENZO...SAN GERMAN...SABANA GRANDE...TOA ALTA...MOROVIS...
NARANJITO...OROCOVIS...MARICAO...ADJUNTAS...GURABO...JAYUYA...
JUNCOS...BARRANQUITAS...AGUAS BUENAS...AIBONITO...COMERIO...
COROZAL...CAYEY...COAMO...CIDRA...CAGUAS...CIALES...HORMIGUEROS AND
BAYAMON MUNICIPALITIES...
AT 430 AM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
WIDE AREAS OF MODERATE TO HEAVY RAIN OVER MOST OF THE WARNED AREA.
ADDITIONAL RAINS ARE STILL FALLING IN THOSE AREAS HARDEST HIT. AREAS
THAT HAVE RECEIVED THE MOST RAIN SINCE MIDNIGHT INCLUDE THE SOUTHERN
COASTS OF CABO ROJO...LAJAS...GUANICA...YAUCO...GUAYANILLA...
PENUELAS...PONCE...GUAYAMA...AND JUANA DIAZ. EACH OF THESE AREAS HAS
RECEIVED MORE THAN ONE INCH SINCE ONLY MIDNIGHT.
MANY AREA RIVERS REMAIN WELL ABOVE FLOOD STAGE IN ONE OF THE MOST
SERIOUS FLOOD EVENTS IN RECENT MEMORY. THE LATEST RIVERS WHICH
HAVE RECENTLY GONE ABOVE FLOOD STAGE WERE AS FOLLOWS...
RIO GUAYANILLA...RIO GRANDE DE ARECIBO...AND RIO PORTUGUES AT HIGHWAY
14 IN PONCE. MOST OF THE RIVERS IN SOUTHEAST PUERTO RICO...AS WELL
IN EASTERN INTERIOR PUERTO RICO STILL WELL ABOVE FLOOD STAGE.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES.
NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE
FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE
ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN
AROUND...DONT DROWN.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 1821 6531 1809 6525 1804 6556 1817 6564
1793 6589 1792 6726 1824 6719 1826 6653
1851 6655 1843 6554 1829 6557 1819 6545
1821 6531 1831 6543 1839 6538 1836 6519
$$
CASTRO000
WGCA52 TJSJ 221128
FFWSJU
PRC001-007-009-015-019-021-023-025-029-031-033-035-037-039-041-043-
045-047-049-051-053-055-057-059-061-063-067-069-073-075-077-079-081-
083-085-087-089-091-093-095-097-101-103-105-107-109-111-113-119-121-
123-125-127-129-133-135-137-139-141-143-145-147-149-151-153-221730-
/O.EXT.TJSJ.FF.W.0058.000000T0000Z-080922T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
728 AM AST MON SEP 22 2008
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
BAYAMON
HORMIGUEROS
CIALES
CAGUAS
CIDRA
COAMO
CAYEY
COROZAL
COMERIO
AIBONITO
AGUAS BUENAS
BARRANQUITAS
JUNCOS
JAYUYA
GURABO
ADJUNTAS
MARICAO
OROCOVIS
NARANJITO
MOROVIS
TOA ALTA
SABANA GRANDE
SAN GERMAN
SAN LORENZO
UTUADO
YAUCO
VILLALBA
TRUJILLO ALTO
VEGA ALTA
LAS PIEDRAS
LAS MARIAS
LARES
DORADO
GUAYANILLA
ARROYO
LUQUILLO
PATILLAS
MAUNABO
NAGUABO
GUAYNABO
CEIBA
CANOVANAS
GUAYAMA
FAJARDO
CULEBRA
GUANICA
CAROLINA
HUMACAO
JUANA DIAZ
MANATI
PONCE
CABO ROJO
CATANO
MAYAGUEZ
VEGA BAJA
SAN JUAN
SALINAS
SANTA ISABEL
PENUELAS
LOIZA
RIO GRANDE
YABUCOA
VIEQUES
TOA BAJA
LAJAS
* UNTIL 1:30 PM AST MONDAY
* AT 6:15 AM AST...MODERATE TO HEAVY RAIN CONTINUED TO AFFECT MUCH
OF WEST...SOUTHWEST...AND SOUTH SECTIONS OF PUERTO RICO...WHILE
LIGHT TO MODERATE RAIN WAS OCCURRING ACROSS MOST OF THE REST OF
THE ISLAND. ABUNDANT CLOUDINESS AND MOISTURE WILL REMAIN ACROSS
THE AREA TODAY...AND ADDITIONAL SIGNIFICANT RAINFALL ACCUMULATIONS
WILL MAINTAIN FLOODING CONDITIONS ACROSS MUCH OF THE AREA. .
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...ROADS
AND LANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING
AREAS ARE SUBJECT TO FLOODING. ADDITIONALLY...THERE REMAINS A HIGH
PROBABILITY FOR MUDSLIDES IN AREAS OF STEEP TERRAIN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 1821 6531 1809 6525 1804 6556 1817 6564
1793 6589 1792 6726 1824 6719 1826 6653
1851 6655 1843 6554 1829 6557 1819 6545
1821 6531 1831 6543 1839 6538 1836 6519
$$
SS000
WGCA72 TJSJ 221314
FFSSJU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
914 AM AST MON SEP 22 2008
PRC001-007-009-015-019-021-023-025-029-031-033-035-037-039-041-043-
045-047-049-051-053-055-057-059-061-063-067-069-073-075-077-079-081-
083-085-087-089-091-093-095-097-101-103-105-107-109-111-113-119-121-
123-125-127-129-133-135-137-139-141-143-145-147-149-151-153-221730-
/O.CON.TJSJ.FF.W.0058.000000T0000Z-080922T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BAYAMON PR-HORMIGUEROS PR-CIALES PR-CAGUAS PR-CIDRA PR-COAMO PR-
CAYEY PR-COROZAL PR-COMERIO PR-AIBONITO PR-AGUAS BUENAS PR-
BARRANQUITAS PR-JUNCOS PR-JAYUYA PR-GURABO PR-ADJUNTAS PR-MARICAO PR-
OROCOVIS PR-NARANJITO PR-MOROVIS PR-TOA ALTA PR-SABANA GRANDE PR-
SAN GERMAN PR-SAN LORENZO PR-UTUADO PR-YAUCO PR-VILLALBA PR-
TRUJILLO ALTO PR-VEGA ALTA PR-LAS PIEDRAS PR-LAS MARIAS PR-LARES PR-
DORADO PR-GUAYANILLA PR-ARROYO PR-LUQUILLO PR-PATILLAS PR-MAUNABO PR-
NAGUABO PR-GUAYNABO PR-CEIBA PR-CANOVANAS PR-GUAYAMA PR-FAJARDO PR-
CULEBRA PR-GUANICA PR-CAROLINA PR-HUMACAO PR-JUANA DIAZ PR-MANATI PR-
PONCE PR-CABO ROJO PR-CATANO PR-MAYAGUEZ PR-VEGA BAJA PR-SAN JUAN PR-
SALINAS PR-SANTA ISABEL PR-PENUELAS PR-LOIZA PR-RIO GRANDE PR-
YABUCOA PR-VIEQUES PR-TOA BAJA PR-LAJAS PR-
914 AM AST MON SEP 22 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 PM AST FOR MUCH
OF PUERTO RICO...INCLUDING CULEBRA AND VIEQUES.
AT 855 AM AST...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED SEVERAL
HOMES INUNDATED WITH FLOOD WATERS AS A RESULT OF VERY HEAVY
RAINFALL ACROSS CABO ROJO. IN ADDITION...REPORTS OF DOWNED TREES AND
FLOODED HOMES HAVE BEEN RECEIVED FROM YAUCO...WITH THE RIO YAUCO
NEAR BARRIO BARINAS AND URBANO LUQUETTI REPORTED TO BE OUT OF ITS
BANKS. SOME OF THE MAIN ROADS THAT HAVE BEEN REPORTED FLOODED AND
IMPASSABLE INCLUDE ROAD 121...ROAD 127...ROAD 128 AND ROAD 368.
IF TRAVEL IS UNNECESSARY TODAY...MOTORISTS ARE URGED TO POSTPONE
THEIR TRAVELS UNTIL WEATHER CONDITIONS IMPROVE AS ANOTHER 4 TO 8
INCHES OF RAINFALL IS POSSIBLE TODAY...WITH ADDITIONAL FLOODING
EXPECTED.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
LAT...LON 1821 6531 1809 6525 1804 6556 1817 6564
1793 6589 1792 6726 1824 6719 1826 6653
1851 6655 1843 6554 1829 6557 1819 6545
1821 6531 1831 6543 1839 6538 1836 6519
$$
SARWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Sep 21, 5:55 PM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, Sep 21, 5:55 PM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION...DELAYED
NATIONAL WEATHER SERVICE SAN JUAN PR
655 PM AST SUN SEP 21 2008
.DISCUSSION...A VERY BUSY SHIFT AND RUNNING VERY LATE. ELONGATED
AREA OF LOW PRESSURE EXTENDING FROM THE EAST CENTRAL CARIBBEAN
SOUTH OF THE MONA PASSAGE...NORTHEASTWARD INTO THE VIRGIN ISLANDS
AND ADJACENT ATLANTIC...IS EXPECTED TO DRIFT VERY SLOWLY NORTHWARD
DURING THE NEXT FEW DAYS. ALTHOUGH HURRICANE HUNTER AIRCRAFT COULD
NOT FIND A WELL-DEFINED SURFACE CIRCULATION THIS AFTERNOON...IT
STILL COULD BECOME A TROPICAL DEPRESSION AT ANY TIME DURING THE
NEXT DAY OR TWO.
IRRESPECTIVE OF FURTHER DEVELOPMENT...THIS SLOW MOVING SYSTEM WILL
CONTINUE TO BE A VERY PROLIFIC RAIN PRODUCER...AS DEEP TROPICAL
MOISTURE COMBINES WITH FAVORABLE UPPER LEVEL CONDITIONS AND LOCAL
EFFECTS TO RESULT IN SOME AMAZING RAINFALL AMOUNTS. PER U.S.G.S.
RAIN GAGES...ALREADY 4 TO 12+ OF RAIN HAVE FALLEN OVER PARTS OF
EAST AND SOUTHEAST PUERTO RICO AND IT CONTINUES TO RAIN HEAVILY.
WE EXPECT AT LEAST A GENERAL 5 TO 15 RAINFALL ISLAND-WIDE...
EVEN OVER SECTIONS OF WESTERN PUERTO RICO WHERE IT HAS NOT RAINED
YET. HOWEVER...MAX AMOUNTS WILL LIKELY APPROACH 20+ OVER PARTS OF
EASTERN PUERTO RICO. ALREADY MANY RIVERS FLOODED AND THE
SLOW-MOVING NATURE OF THIS SYSTEM MEANS THE POTENTIAL FOR SOME
EXTREME TO CATASTROPHIC FLOODING IN SOME LOCATIONS.
FLASH FLOOD WARNINGS ARE IN EFFECT FOR MUCH OF EASTERN PUERTO
RICO...CULEBRA AND VIEQUES AND THE U.S. VIRGIN ISLANDS AND A
FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE REMAINDER OF THE FA
WHERE WARNINGS WILL LIKELY NEED TO BE ISSUED LATER TONIGHT OR
MONDAY.
ALL LOCAL PRODUCTS HAVE BEEN UPDATED FOR ONGOING CONDITIONS AND
PLEASE REFER TO THESE FOR LATER UPDATES.
EARLIER COORDINATIONS WITH NHC...SRH...PREMA AND VITEMA. THANK
YOU.
&&
.AVIATION...NUMEROUS TO WIDESPREAD MVFR TO IFR CONDITIONS ACROSS
THE LOCAL ISLANDS AND AT ALL LOCAL TAF SITES FOR TONIGHT...WITH
AREAS OF LIFR...GUSTY WINDS...MOUNTAIN OBSCURATIONS AND ICING.
&&
.MARINE...HAZARDOUS MARINE CONDITIONS EXPECTED FOR AT LEAST THE
NEXT 24 HOURS...ESPECIALLY ACROSS THE CARIBBEAN AND THE EAST HALF
OF THE ATLANTIC WATERS. A SMALL CRAFT ADVISORY IS IN EFFECT FOR
ALL OF THE LOCAL ATLANTIC AND CARIBBEAN WATERS FOR TONIGHT.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 77 88 77 88 / 90 90 40 40
STT 78 87 78 87 / 90 90 40 50
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...FLASH FLOOD WATCH UNTIL 10 PM AST THIS EVENING FOR CENTRAL
INTERIOR-CULEBRA-EASTERN INTERIOR-MAYAGUEZ AND VICINITY-
NORTH CENTRAL-NORTHEAST-NORTHWEST-PONCE AND VICINITY-SAN
JUAN AND VICINITY-SOUTHEAST-SOUTHWEST-VIEQUES-WESTERN
INTERIOR.
HIGH SURF ADVISORY UNTIL 8 AM AST MONDAY FOR CULEBRA-NORTHEAST-
SOUTHEAST-VIEQUES.
VI...FLASH FLOOD WATCH UNTIL 10 PM AST THIS EVENING FOR ST CROIX-ST.
THOMAS/ST. JOHN/ADJACENT ISLANDS.
HIGH SURF ADVISORY UNTIL 8 AM AST MONDAY FOR ST CROIX-ST.
THOMAS/ST. JOHN/ADJACENT ISLANDS.
&&
BCS AND REST OF WFO SAN JUAN FORECAST TEAMHazardous weather outlook, Sep 21, 5:34 AM CDT, 15 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS NATIONAL WEATHER SERVICE SAN JUAN PR 634 AM AST SUN SEP 21 2008 AMZ710>750-PRZ001>013-221045- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 634 AM AST SUN SEP 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT AN ELONGATED AREA OF DISTURBED WEATHER ASSOCIATED WITH A LOW PRESSURE TROUGH MOVING SLOWLY ACROSS THE LOCAL AREA WILL MAINTAIN MOIST AND UNSTABLE WEATHER CONDITIONS ACROSS THE REGION TODAY THROUGH THE EVENING HOURS. THEREFORE...HIGH POTENTIAL FOR FLASH FLOODING DUE TO LOCALLY HEAVY RAINFALL AND A FLASH FLOOD WATCH IS IN EFFECT UNTIL LATER THIS EVENING. ADDITIONAL ORGANIZATION OF THIS SYSTEM IS POSSIBLE AS IT MOVES NORTH NORTHWEST ACROSS THE EASTERN CARIBBEAN. THE COMBINATION OF THIS FEATURE...AND FAVORABLE UPPER LEVEL CONDITIONS...WILL ENHANCE SHOWERS AND THUNDERSTORMS WITH DANGEROUS LIGHTNING AND LOCALLY GUSTY WINDS ACROSS THE LOCAL ISLANDS THROUGH AT LEAST MONDAY. MUDSLIDES ARE POSSIBLE IN AREAS OF STEEP TERRAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AT LEAST THROUGH TUESDAY...THE PROXIMITY OF THE DEVELOPING LOW PRESSURE TROUGH AND A RELATIVELY MOIST ATMOSPHERE ACROSS THE REGION WILL COMBINE WITH DIURNAL AND LOCAL EFFECTS TO PROMOTE THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS ACROSS PUERTO RICO AND ADJACENT ISLANDS AT LEAST TUESDAY. THE SHOWER ACTIVITY WILL BE ENHANCED BY AN UPPER LEVEL TROUGH LIFTING NORTHWARD ACROSS THE REGION. THIS WILL LEAD TO MINOR URBAN AND SMALL STREAM FLOODING DUE TO LOCALLY HEAVY RAINFALL IN SOME AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION REQUIRED SUNDAY THROUGH MONDAY AMZ720-730-VIZ001-002-221045- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 634 AM AST SUN SEP 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT AN ELONGATED AREA OF DISTURBED WEATHER ASSOCIATED WITH A LOW PRESSURE TROUGH MOVING SLOWLY ACROSS THE LOCAL AREA WILL MAINTAIN MOIST AND UNSTABLE WEATHER CONDITIONS ACROSS THE REGION TODAY THROUGH THE EVENING HOURS. THEREFORE...HIGH POTENTIAL FOR FLASH FLOODING DUE TO LOCALLY HEAVY RAINFALL...AND A FLASH FLOOD WATCH IS IN EFFECT UNTIL LATER THIS EVENING. ADDITIONAL ORGANIZATION OF THIS SYSTEM IS POSSIBLE AS IT MOVES NORTH NORTHWEST ACROSS THE EASTERN CARIBBEAN. THE COMBINATION OF THIS FEATURE...AND FAVORABLE UPPER LEVEL CONDITIONS... WILL ENHANCE SHOWERS AND THUNDERSTORMS WITH DANGEROUS LIGHTNING AND LOCALLY GUSTY WINDS ACROSS THE LOCAL ISLANDS THROUGH AT LEAST MONDAY. MUDSLIDES ARE POSSIBLE IN AREAS OF STEEP TERRAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AT LEAST THROUGH TUESDAY...THE PROXIMITY OF THE DEVELOPING LOW PRESSURE TROUGH AND A RELATIVELY MOIST ATMOSPHERE ACROSS THE REGION WILL COMBINE WITH DIURNAL AND LOCAL EFFECTS TO PROMOTE THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS ACROSS PUERTO RICO AND ADJACENT ISLANDS AT LEAST TUESDAY. THE SHOWER ACTIVITY WILL BE ENHANCED BY AN UPPER LEVEL TROUGH LIFTING NORTHWARD ACROSS THE REGION. THIS WILL LEAD TO MINOR URBAN AND SMALL STREAM FLOODING DUE TO LOCALLY HEAVY RAINFALL IN SOME AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION REQUIRED SUNDAY THROUGH MONDAY.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 1:13 AM CDT | Special Marine Warning | JSJ | 92 min | |
| Sep 22, 7:15 AM CDT | Areal Flood Warning | JSJ | 12 hr | |
| Sep 22, 8:07 AM CDT | Areal Flood Warning | JSJ | 11 hr | |
| Sep 22, 12:23 PM CDT | Flash Flood Warning | JSJ | 12 hr | |
| Sep 22, 1:24 PM CDT | Areal Flood Advisory | JSJ | 2 hr | |
| Sep 22, 3:46 PM CDT | Areal Flood Advisory | JSJ | 4 hr | |
| Sep 22, 4:16 PM CDT | Areal Flood Warning | JSJ | 6 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.